MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 30's.
 
Event or Problem Description
It was reported that the balloon broke apart and was snared.A 8.00mm/90cm 2cm peripheral cutting balloon was used during a venogram procedure.During procedure, the balloon was inflated, and then as it was deflated, the physician tried to exchange it over the wire.It was then noted that the whole balloon broke apart from the catheter.The balloon was then snared out and a bigger sheath was used to retrieve the broken device.All parts of the balloon was retrieved and nothing was left inside the patient's body.The procedure was completed using an extra large balloon.No patient complications were reported and patient's status was fine.
 
Event or Problem Description
It was reported that the balloon broke apart and was snared.A 8.00mm/90cm 2cm peripheral cutting balloon was used during a venogram procedure.During procedure, the balloon was inflated, and then as it was deflated, the physician tried to exchange it over the wire.It was then noted that the whole balloon broke apart from the catheter.The balloon was then snared out and a bigger sheath was used to retrieve the broken device.All parts of the balloon was retrieved and nothing was left inside the patient's body.The procedure was completed using an extra large balloon.No patient complications were reported and patient's status was fine.Device eval by manufacturer:the balloon was unfolded which indicated it had been subjected to positive pressure and blood was noted within the balloon material which is evidence of a device leak.The midpoint of the balloon material was also noted to be severely kinked.Due to the condition of the device the balloon material could not be inflated.A visual and microscopic examination was performed the returned device and a small circumferential tear approximately 2mm in length was identified in the balloon material approximately 10mm distal to the distal edge of the proximal balloon bond within the severe kink in the balloon material.The kinking and bunching on the balloon material is consistent with the balloon material being compressed which most likely occurred during removal with the snare.A visual and tactile examination found severe kinking and stretching damage along the length of the catheter.A completed break was also identified in the shaft of the device at the proximal balloon bond.This shaft damage is consistent with excessive force being applied to the delivery system during withdrawal of the device.A visual and microscopic examination identified no damage or any issues with the tip, markerbands or blades of the device that could have contributed to the complaint incident.All blades were present and fully bonded to the balloon material.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Age at time of event: (b)(6).
 
Event or Problem Description
It was further reported that resistance was encountered while attempting to remove the balloon out of the body after inflation.It was reported that the balloon broke apart and was snared.A 8.00mm/90cm 2cm peripheral cutting balloon was used during a venogram procedure.During procedure, the balloon was inflated, and then as it was deflated, the physician tried to exchange it over the wire.It was then noted that the whole balloon broke apart from the catheter.The balloon was then snared out and a bigger sheath was used to retrieve the broken device.All parts of the balloon was retrieved and nothing was left inside the patient's body.The procedure was completed using an extra large balloon.No patient complications were reported and patient's status was fine.Device eval by manufacturer:the balloon was unfolded which indicated it had been subjected to positive pressure and blood was noted within the balloon material which is evidence of a device leak.The midpoint of the balloon material was also noted to be severely kinked.Due to the condition of the device the balloon material could not be inflated.A visual and microscopic examination was performed the returned device and a small circumferential tear approximately 2mm in length was identified in the balloon material approximately 10mm distal to the distal edge of the proximal balloon bond within the severe kink in the balloon material.The kinking and bunching on the balloon material is consistent with the balloon material being compressed which most likely occurred during removal with the snare.A visual and tactile examination found severe kinking and stretching damage along the length of the catheter.A completed break was also identified in the shaft of the device at the proximal balloon bond.This shaft damage is consistent with excessive force being applied to the delivery system during withdrawal of the device.A visual and microscopic examination identified no damage or any issues with the tip, markerbands or blades of the device that could have contributed to the complaint incident.All blades were present and fully bonded to the balloon material.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Age at time of event: (b)(6).

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7793881
Report Number2134265-2018-60220
Device Sequence Number13776340
Product Code PNO
UDI-Device Identifier08714729813804
UDI-Public08714729813804
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2020
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0021871467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/17/2018
10/07/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date10/03/2018
11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;